Ohio, 2003

Flood in Ohio, July 28, 2003

July 28, 2003 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 28, 10:43 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 28, 10:43 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1143 AM EDT MON JUL 28 2003

WL UPDATE ZNS TO ADD CHC SHWRS/TSTMS ACRS NRN HALF CWA FOR THIS AFTN
IN ASSOCIATION WITH SHRTWV MOVG EWD THRU OH. FURTHER SOUTH INVOF
FRONT...WL KEEP SCT SHWRS/TSTMS NRN WV...AND LKLY POPS WV/MD MTN
ZNS.

APCHG SHRTWV SHUD BRING ENOUGH CLD CVR WITH IT TO HOLD TEMPS DOWN
DURG AFTN. WL ADJUST MAXS DOWN A NOTCH.

NO CHGS TO LTR PDS.

FCSTID =   14

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Jul 28, 4:15 AM EST, 9 hours 50 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-281115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 AM EDT MON JUL 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT LIKELY TODAY.

In the hours before

Special weather statement, Jul 28, 9:52 AM EST, 4 hours 13 minutes before
MDZ001-WVZ023-041-281600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 AM EDT MON JUL 28 2003

...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...

AT 10:50 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO PRESTON AND TUCKER
COUNTIES IN WEST VIRGINIA.  THESE STORMS ARE MOVING EAST AT 25 MPH
AND WILL ENTER GARRETT COUNTY MARYLAND BY 11:00 AM.

LOCATIONS THAT WILL EXPERIENCE BRIEF HEAVY RAINFALL...GUSTY WINDS TO
35 MPH...AND DANGEROUS LIGHTNING INCLUDE TUNNELTON...AMBLERSBURG AND
PARSONS IN WEST VIRGINIA...AND OAKLAND IN MARYLAND.

BE ALERT IF YOU ARE DRIVING IN THIS AREA AS THERE MAY BE PONDING OF
WATER AND REDUCED VISIBILITY ON U.S ROUTE 50 AND OTHER AREA ROADWAYS.

IF YOU EXPERIENCE STORM-RELATED DAMAGE OR HIGH WATER...PLEASE CALL
THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772.

TYBURSKI
Local storm report, Jul 28, 1:16 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
216 PM EDT MON JUL 28 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    OAKLAND                   MD   FLASH FLOODS
07/28/03   GARRETT                        WATER COVERING ROUTE 219
                                          SOUTH OF OAKLAND AS
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Columbiana

When
July 28, 2:05 PM EST to 4:00 PM EST
Where
Columbiana forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.768, -80.777 (the zone’s center; the record gives no point)

Route 30 was still flooded between East Rochester and Hanoverton, from flooding that started a day earlier.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369595.